MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING LEFT SIZE C; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING LEFT SIZE C; PROSTHESIS, KNEE
Model Number 42-5300-064-01
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Approximately two years post-implantation, the patient underwent revision surgery of the tibial component and articular surface.The reason for revision surgery is unknown.Due diligence is in process for this complaint; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: articular surface medial congruent (mc) left 10 mm height: catalog#: 42512100310, lot#: 64666785; tm uncemented femoral component size 5 narrow cr: catalog#: ni, lot#: ni; unknown short stem extension: catalog#: ni, lot#: ni; unknown 29mm poly patella: catalog#: ni, lot#: ni.Report source: foreign: australia.Multiple mdr reports have been filed for this event.Please see associated report: 3007963827-2022-00304.Customer has indicated that the product will not be returned to zimmer biomet for evaluation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b1; b4; b5; g3; h2; h6; h10.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Approximately two years post-implantation, the patient underwent revision surgery of the tibial component due to tibial subsidence.The tibial component and articular surface were exchanged without complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The condition of the components is unknown.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided but could not be assessed as they are incomplete.Complete records are not available.X-ray review by a third party states radiolucency along the cement order interface of the lateral aspect of the tibial component could indicate early loosening.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING LEFT SIZE C
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15914800
Report Number0001822565-2022-03352
Device Sequence Number14539920
Product Code MBH
UDI-Device Identifier00889024246478
UDI-Public(01)00889024246478(17)271031(10)77007002
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5300-064-01
Device Catalogue Number42530006401
Device Lot Number77007002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer12/08/2022
03/10/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/30/2022
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight57 KG